Skip to Main content Skip to Navigation
New interface
Journal articles

Size distributions reconsidered

Abstract : We consider tests of the hypothesis that the tail of size distributions decays faster than any power function. These are based on a single parameter that emerges from the Fisher–Tippett limit theorem, and discriminate between leading laws considered in the literature without requiring fully parametric models/specifications. We study the proposed tests taking into account the higher order regular variation of the size distribution that can lead to catastrophic distortions. The theoretical bias corrections realign successfully nominal and empirical test behavior, and inform a sensitivity analysis for practical work. The methods are used in an examination of the size distribution of cities and firms.
Complete list of metadata

Cited literature [42 references]  Display  Hide  Download
Contributor : Elisabeth Lhuillier Connect in order to contact the contributor
Submitted on : Thursday, March 12, 2020 - 12:00:17 PM
Last modification on : Friday, August 5, 2022 - 2:58:38 PM
Long-term archiving on: : Saturday, June 13, 2020 - 2:57:41 PM


Publication funded by an institution




Christian Schluter, Mark Trede. Size distributions reconsidered. Econometric Reviews, 2019, 38 (6), pp.695-710. ⟨10.1080/07474938.2017.1417732⟩. ⟨hal-01994353⟩



Record views


Files downloads